MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complainant, she performed a blood glucose test on (b)(6) 2017 getting a result of 310 mg/dl the complainant did not believe that result to be accurate and stopped using her nova max plus meter that day.According the complainant she did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.The complainant reported she administered 10 units of fast acting insulin based on the result in question.According to the complainant, she 'later' performed a blood glucose test utilizing her friend's unknown meter getting a result of 72 mg/dl.The complainant stated she ".Felt shaky." after administering the 10 units of insulin.She revealed that 30 minutes later she checked on her friends unk meter and received a 72, consumer felt shaky after taking insulin.The complainant also disclosed that she took her normal insulin dose of 35 units earlier that morning.During the call into customer support, the complainant reported that the test strips in question are now expired due to being open over six (6) months.Per label copy/ package insert: - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control.- checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
The complainant called into customer care (b)(6) 2017 reporting a high blood glucose reading in (b)(6) of 2017.
 
Additional Manufacturer Narrative
Complaint is confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax plus glucose monitoring device performed within specification.Evaluation of the returned test strips read high out of control range.The root cause is attributed to the consumer's storage and handling of the test strips as evidence by the weight of the returned vial failing the weight test.A failure of this nature is consistent with a compromised vial by exposure to humidity and/or fluid.This finding is further supported by the results of the retain strip lot testing which confirms the retain strips to perform within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key7068169
Report Number3004193489-2017-00034
Device Sequence Number19151239
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K09154
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020416003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1